Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 4, NWS Tallahassee, FL

January 30, 20135 counties in Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 30, 2013, 3:09 PM CST for 5 counties in Alabama. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 3:09 PM CST (21:09 UTC)
Expired
Jan 30, 2013, 4:15 PM CST
In force
66 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL

What was reported inside it

TimeReportWhereRemark
Jan 30, 3:22 PM CSTTSTM WND DMGGeneva, ALNUMEROUS REPORTS OF TREES DOWN ACROSS MUCH OF GENEVA COUNTY.
Jan 30, 3:30 PM CSTTSTM WND DMGOzark, ALADDITIONAL TREE AND POWER LINE DAMAGE WITH ANOTHER ROUND OF THUNDERSTORMS ACROSS DALE COUNTY.
Jan 30, 3:51 PM CSTTSTM WND DMGDothan, ALMULTIPLE REPORTS OF TREES AND POWER LINES DOWN ACROSS HOUSTON COUNTY. ONE TREE FELL THROUGH A TRAILER - NO SPECIFIC LOCATION GIVEN AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 12:19 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WUUS52 KTAE 302109
SVRTAE
ALC031-045-061-067-069-302215-
/O.NEW.KTAE.SV.W.0004.130130T2109Z-130130T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM CST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
  DALE COUNTY IN SOUTHEAST ALABAMA...
  GENEVA COUNTY IN SOUTHEAST ALABAMA...
  HENRY COUNTY IN SOUTHEAST ALABAMA...
  HOUSTON COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 415 PM CST

* AT 305 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  ARITON TO 9 MILES SOUTH OF SAMSON...OR ALONG A LINE EXTENDING FROM
  ARITON TO DARLINGTON...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEVEL
  PLAINS...GENEVA...FORT RUCKER...OZARK...DALEVILLE...NEWTON...
  HARTFORD...PINCKARD...MIDLAND CITY...SLOCOMB...TAYLOR...
  ABBEVILLE...HEADLAND...DOTHAN...KINSEY...COWARTS...WEBB...
  COTTONWOOD...ASHFORD AND COLUMBIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

&&

LAT...LON 3177 8513 3171 8513 3162 8506 3154 8504
      3147 8507 3132 8508 3128 8511 3118 8510
      3109 8503 3100 8500 3100 8611 3163 8586
      3162 8543 3171 8541 3171 8522 3178 8515
TIME...MOT...LOC 2109Z 261DEG 44KT 3162 8568 3099 8600

$$

42-DVD
4 follow-up statements
829 
WWUS52 KTAE 302131
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 PM EST WED JAN 30 2013

ALC031-302141-
/O.CAN.KTAE.SV.W.0004.000000T0000Z-130130T2215Z/
COFFEE AL-
331 PM CST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COFFEE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST WEDNESDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN GEORGIA.

LAT...LON 3177 8513 3171 8513 3162 8506 3154 8504
      3128 8511 3119 8511 3109 8503 3100 8500
      3100 8584 3101 8584 3161 8572 3163 8566
      3162 8543 3171 8541 3171 8522 3178 8515
TIME...MOT...LOC 2131Z 268DEG 42KT 3168 8527 3101 8571

$$

ALC045-061-067-069-302215-
/O.CON.KTAE.SV.W.0004.000000T0000Z-130130T2215Z/
DALE AL-GENEVA AL-HOUSTON AL-HENRY AL-
331 PM CST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR HENRY...HOUSTON...EASTERN GENEVA AND DALE COUNTIES...

AT 328 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAWRENCEVILLE TO BLACK...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CURRYTOWN...MIDLAND CITY...SYLVAN GROVE...KIRKLAND CROSSROADS...
SLOCOMB...GRABALL...NAPIER FIELD...SCOTTSBORO CROSSROADS...
BLACKWOOD...MURPHY STATION...GRIMES...SCREAMER...W. MAIN/BRANNON 
ST...CAPPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD TREES DOWN ACROSS 
ALL OF GENEVA COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST WEDNESDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN GEORGIA.

&&

LAT...LON 3177 8513 3171 8513 3162 8506 3154 8504
      3128 8511 3119 8511 3109 8503 3100 8500
      3100 8584 3101 8584 3161 8572 3163 8566
      3162 8543 3171 8541 3171 8522 3178 8515
TIME...MOT...LOC 2131Z 268DEG 42KT 3168 8527 3101 8571

$$

42-DVD
017 
WWUS52 KTAE 302144
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
344 PM CST WED JAN 30 2013

ALC045-061-067-069-302215-
/O.CON.KTAE.SV.W.0004.000000T0000Z-130130T2215Z/
DALE AL-GENEVA AL-HOUSTON AL-HENRY AL-
344 PM CST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR HENRY...HOUSTON...EASTERN GENEVA AND EASTERN DALE COUNTIES...

AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DOUBLE BRIDGES TO 6 MILES SOUTHWEST OF FADETTE...
MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANCEY...LIGHT...OTHO...TAYLOR...HEADLAND...HEADLAND MUNICIPAL A/P...
WILLIS CROSSROADS...MERRITTS CROSSROADS...DOTHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
GENEVA COUNTY WITH NUMEROUS TREES DOWN. SEVERAL TREES AND SOME POWER 
LINES HAVE ALSO BEEN BLOWN DOWN IN DALE COUNTY. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST WEDNESDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN GEORGIA.

&&

LAT...LON 3177 8513 3171 8513 3162 8506 3154 8504
      3128 8511 3120 8511 3109 8503 3100 8500
      3100 8569 3162 8551 3162 8543 3171 8541
      3171 8522 3178 8515
TIME...MOT...LOC 2144Z 260DEG 36KT 3170 8515 3100 8561

$$

42-DVD
393 
WWUS52 KTAE 302156
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 PM EST WED JAN 30 2013

ALC061-302206-
/O.CAN.KTAE.SV.W.0004.000000T0000Z-130130T2215Z/
GENEVA AL-
356 PM CST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GENEVA COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST WEDNESDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN GEORGIA.

LAT...LON 3169 8512 3162 8506 3154 8504 3147 8507
      3124 8512 3117 8510 3109 8503 3100 8500
      3100 8549 3120 8548 3120 8550 3162 8549
      3162 8543 3171 8541 3171 8522 3178 8515
TIME...MOT...LOC 2156Z 260DEG 36KT 3172 8501 3102 8542

$$

ALC045-067-069-302215-
/O.CON.KTAE.SV.W.0004.000000T0000Z-130130T2215Z/
DALE AL-HOUSTON AL-HENRY AL-
356 PM CST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR HENRY...HOUSTON AND EASTERN DALE COUNTIES...

AT 351 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OTHO TO SOUTHERN JUNCTION...MOVING EAST AT 40 MPH.

THIS LINE OF STORMS HAS A HISTORY OF BLOWING DOWN NUMEROUS TREES AND 
POWER LINES.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBB...
COWARTS...HODGESVILLE...MADRID...MILLER...PLEASANT PLAINS...ENON...
BARNES...AVON...HALEBURG...PEARCE...BARBER...HAYES...SIGMA...
ASHFORD...LOVETOWN...COTTONWOOD...SEALY SPRINGS...PANSEY...
GRANGEBURG...LUCY...HARMON...GORDON...CROSBY AND CHATTAHOOCHEE SP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST WEDNESDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN GEORGIA.

&&

LAT...LON 3169 8512 3162 8506 3154 8504 3147 8507
      3124 8512 3117 8510 3109 8503 3100 8500
      3100 8549 3120 8548 3120 8550 3162 8549
      3162 8543 3171 8541 3171 8522 3178 8515
TIME...MOT...LOC 2156Z 260DEG 36KT 3172 8501 3102 8542

$$

42-DVD
131 
WWUS52 KTAE 302206
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
506 PM EST WED JAN 30 2013

ALC045-302216-
/O.CAN.KTAE.SV.W.0004.000000T0000Z-130130T2215Z/
DALE AL-
406 PM CST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DALE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST WEDNESDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN GEORGIA.

LAT...LON 3169 8512 3162 8506 3157 8506 3154 8504
      3147 8507 3124 8512 3116 8510 3109 8503
      3100 8500 3100 8538 3121 8537 3165 8526
      3178 8515
TIME...MOT...LOC 2206Z 264DEG 35KT 3170 8493 3100 8532

$$

ALC067-069-302215-
/O.CON.KTAE.SV.W.0004.000000T0000Z-130130T2215Z/
HOUSTON AL-HENRY AL-
406 PM CST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR EASTERN HENRY AND EASTERN HOUSTON COUNTIES...

AT 405 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF WALTER F. GEORGE L AND D TO SEALY
SPRINGS...MOVING EAST AT 40 MPH. 

THESE STORMS HAVE BLOWN DOWN NUMEROUS TREES AND POWER LINES ACROSS 
SOUTHEAST ALABAMA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBIA...PANSEY...GRANGEBURG...LUCY...HARMON...GORDON...CROSBY AND
CHATTAHOOCHEE SP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST WEDNESDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN GEORGIA.

&&

LAT...LON 3169 8512 3162 8506 3157 8506 3154 8504
      3147 8507 3124 8512 3116 8510 3109 8503
      3100 8500 3100 8538 3121 8537 3165 8526
      3178 8515
TIME...MOT...LOC 2206Z 264DEG 35KT 3170 8493 3100 8532

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 2:48 PM CST, 21 minutes earlier.

Area forecast discussion, Jan 30, 2:48 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EST Wed Jan 30 2013

...STRONG TO SEVERE STORMS REMAIN POSSIBLE INTO THIS EVENING...

.NEAR TERM [Tonight]...
The regional surface analysis from 20 UTC showed a cold front
entering the western portions of our forecast area, accompanied by
numerous showers and isolated thunderstorms. Although there wasn't
much lightning, unusually strong winds not far above the surface
were mixing down as strong gusts. (The 2030 UTC VAD Wind Profile
from Fort Rucker- KEOX, had winds of 60 KT at only 2,000 ft AGL)
The threat of marginally damaging wind gusts (around 50 KT) will
likely continue into this evening, though all of the latest NWP
guidance indicates a downward trend in the overall threat after
sunset. An isolated tornado or two can't be ruled out, given the
impressive shear magnitudes from 0 to 1 km, but the main threat is
straight line wind gusts. It's doubtful that damaging winds will
make it all the way to our eastern zones, though the rain probably
will.

In addition to the severe storm potential, we will be dealing with
other potential threats as well. Wind gusts outside of showers and
thunderstorms will continue to reach 35 to 45 MPH, especially in
those areas that get some breaks in the clouds. These gusts will
diminish with sunset. Strong onshore winds have cause high surf,
dangerous rip currents, and tides of 1 to 2 feet above normal. All
these threats will subside later tonight as the cold front passes
through and cause a wind shift to the northwest.

&&

.SHORT TERM [Friday Through Saturday]...
A quiet weather pattern is in store for this period, as a cool,
dry continental air dominates the weather at the surface. Highs
will be much cooler Thursday, only in the upper 50s to lower 60s.
A light freeze is possible Thursday and Friday nights, but we will
late the next shift(s) take a closer look at this potential.

&&

.LONG TERM [Saturday Night through Wednesday]...
The global models are forecasting a broad, mean trough in the
500 mb height field over the eastern CONUS for much of the period,
with a ridge possibly developing over the Southeast U.S. on Wed.
Much of our local weather will be dominated by an area of high
pressure at the surface, and a continental airmass. We expect
generally fair weather and near-average high temperatures, and
slightly below-average lows.

&&

.AVIATION [Beginning 21Z Wednesday]...
Mostly MVFR ceilings dominate our terminals this afternoon, with
high end IFR ongoing at KECP. Expect low end MVFR to high end IFR,
ahead, within, and just behind the front. As the front clears from
west to east, restrictions will lift under a mid level cloud deck,
and skies will eventually clear by dawn. Winds will be gusty for the
remainder of the afternoon, gusting near 40 knots at KDHN and KECP,
and around 30 knots elsewhere. Winds will shift from south to west
with the passage of the front, but remain elevated near 10 knots for
the remainder of the TAF.

&&

.MARINE...
So far winds have not reached Gale-force over the coastal waters,
but they still might in a few hours, given the gusts being
observed at upstream buoys and oil platforms. These gusts will
diminish later this evening, but advisory conditions will persist
well into Thursday.

&&

.FIRE WEATHER...
Critically low relative humidities will exist tomorrow afternoon.
Couple this with strong transport winds, and subsequent high
dispersions and Red Flag conditions become possible. Whether or not
a warning is issued will depend upon future ERC values, and will be
decided later tonight. For now, a Fire Weather Watch is in effect
for all of north Florida. These same conditions may exist on Friday,
and possibly Saturday as relative humidity values remain low.

&&

.HYDROLOGY...
Widespread rain is expected through tonight, but major flooding is
unlikely because of the progressive nature of the cold front.
However, localized flooding of low-lying and poor drainage areas
is possible, simply because of the volume of water with the
frontal rain band. QPF amounts will generally range from 2 inches
in the northwest portion of our forecast area, to half an inch at
Tallahassee. While this may cause some sharp rises at some of the
local rivers, they will likely remain below action stage.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   42  60  30  64  28 / 90   0  10   0   0
Panama City   42  58  40  62  36 / 70   0  10   0   0
Dothan        37  59  36  59  29 / 70   0  10   0   0
Albany        39  59  33  59  28 / 90   0  10   0   0
Valdosta      43  59  32  62  28 / 90   0  10   0   0
Cross City    47  62  30  67  28 / 60   0  10   0   0
Apalachicola  43  57  39  61  36 / 80   0  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH from Thursday afternoon through Thursday
     evening for Calhoun-Central Walton-Coastal Bay-Coastal
     Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
     Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
     Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
     Inland Taylor-Inland Wakulla-Inland Walton-Jackson-
     Lafayette-Leon-Liberty-Madison-South Walton-Washington.
     WIND ADVISORY until 10 PM EST /9 PM CST/ this evening for
     Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
     Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
     Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland
     Taylor-Inland Wakulla-Inland Walton-Jackson-Lafayette-
     Leon-Liberty-Madison-South Walton-Washington.
     HIGH SURF ADVISORY until 7 AM EST /6 AM CST/ Thursday for
     Coastal Bay-Coastal Gulf-South Walton.
GA...WIND ADVISORY until 10 PM EST this evening for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
     Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
     Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
     Turner-Worth.
AL...WIND ADVISORY until 9 PM CST this evening for Coffee-Dale-
     Geneva-Henry-Houston.
GM...SMALL CRAFT ADVISORY from 10 PM this evening to 1 PM EST
     Thursday for Apalachee Bay or Coastal Waters From Keaton
     Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
     From Ochlockonee River to Apalachicola Fl out to 20 Nm-
     Coastal waters from Suwannee River to Keaton Beach out 20
     NM-Coastal waters from Apalachicola to Destin FL out 20
     NM-Waters from Suwannee River to Apalachicola FL from 20
     to 60 NM-Waters from Apalachicola to Destin FL from 20 to
     60 NM.
     GALE WARNING until 10 PM EST this evening for Apalachee Bay or
     Coastal Waters From Keaton Beach to Ochlockonee River Fl
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM-Coastal waters from
     Apalachicola to Destin FL out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.
&&

NEAR TERM/SHORT TERM/LONG TERM/MARINE/HYDROLOGY...Fournier
AVIATION/FIRE WX...Harrigan
Hazardous weather outlook, Jan 30, 2:00 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EST WED JAN 30 2013

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-312000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
300 PM EST WED JAN 30 2013 /200 PM CST WED JAN 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE WILL BE SEVERAL POTENTIAL WEATHER HAZARDS AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST. SEVERE STORMS...INCLUDING A
SLIGHT RISK OF DAMAGING WINDS AND PERHAPS EVEN A BRIEF TORNADO OR
TWO WILL BE POSSIBLE. THESE STORMS WILL LIKELY WEAKEN LATER THIS
EVENING AS THEY MOVE EAST. STRONG GUSTY WINDS FROM THE SOUTH WILL
CAUSE ROUGH SEAS AND GALE FORCE WIND GUSTS...WITH HIGH SURF AT THE
FLORIDA PANHANDLE AND DANGEROUS RIP CURRENTS. TIDES OF 1 TO 2 FEET
ABOVE NORMAL WILL CONTINUE INTO THIS EVENING. WIND GUSTS OF
45 MPH WILL CONTINUE THROUGH THIS EVENING...EVEN OUTSIDE OF ANY
SHOWERS OR THUNDERSTORMS BECAUSE OF VERY STRONG WINDS NOT FAR
ABOVE THE GROUND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A LIGHT FREEZE WILL BE POSSIBLE ACROSS PARTS OF THE INTERIOR ON
THURSDAY AND FRIDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE CONSIDERED ACTIVE. DEACTIVATION IS LIKELY LATER THIS
EVENING AS THE STORMS WIND DOWN.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER/GOULD

In the hours before

Local storm report, Jan 30, 1:44 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND GST     ENE DALEVILLE           31.29N 85.72W
01/30/2013  M53 MPH          DALE               AL   AWOS

            46 KNOT WIND GUST MEASURED AT KOZR.

&&

08-LAMERS
Local storm report, Jan 30, 2:28 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     3 ENE OZARK             31.47N 85.60W
01/30/2013                   DALE               AL   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES DOWN ACROSS DALE COUNTY.

0300 PM     TSTM WND DMG     CLOPTON                 31.61N 85.43W
01/30/2013                   DALE               AL   EMERGENCY MNGR

            TREES REPORTED DOWN IN AND AROUND THE CLOPTON AREA IN
            NORTHEAST DALE COUNTY.

&&

08-LAMERS
Local storm report, Jan 30, 2:56 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     ABBEVILLE               31.57N 85.25W
01/30/2013                   HENRY              AL   EMERGENCY MNGR

            TREES DOWN IN PORTIONS OF HENRY COUNTY. SOME OF THE TREE
            DAMAGE WAS LIKELY DUE TO STRONG WINDS PRIOR TO THE
            THUNDERSTORMS ARRIVING...HOWEVER...SOME OF THE TREE
            DAMAGE ALSO OCCURRED WITH ONGOING THUNDERSTORMS.

&&

08-LAMERS
Local storm report, Jan 30, 3:07 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     GEORGETOWN              31.88N 85.11W
01/30/2013                   QUITMAN            GA   911 CALL CENTER

            SEVERAL TREES DOWN IN QUITMAN COUNTY.

&&

08-LAMERS
Local storm report, Jan 30, 3:09 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     STANDLEYS STORE         31.70N 85.07W
01/30/2013                   CLAY               GA   911 CALL CENTER

            MULTIPLE REPORTS OF TREES BLOWING DOWN IN CLAY COUNTY. A
            FEW OF THE REPORTS WERE RELATED TO NON-THUNDERSTORM WINDS
            JUST AHEAD OF THE STORMS...BUT SOME OF THE REPORTS WERE
            RELATED TO STORMS AS WELL.

&&

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 1:38 PM CSTSevere Thunderstorm WarningTAEDale, Henry, Houston52 min
Jan 30, 2:28 PM CSTSevere Thunderstorm WarningTAEHenry47 min
Jan 30, 4:11 PM CSTSevere Thunderstorm WarningTAEHouston34 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.